Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Decompositions of finitely generated modules


Author: Thomas S. Shores
Journal: Proc. Amer. Math. Soc. 30 (1971), 445-450
MSC: Primary 13.40
DOI: https://doi.org/10.1090/S0002-9939-1971-0281708-X
MathSciNet review: 0281708
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A commutative ring with unit is called a d-ring if every finitely generated Loewy module is a direct sum of cyclic submodules. It is shown that every d-ring is a T-ring, i.e., Loewy modules over such rings satisfy a primary decomposition theorem. Some applications of this result are given.


References [Enhancements On Off] (What's this?)

  • [1] I. S. Cohen and I. Kaplansky, Rings for which every module is a direct sum of cyclic modules, Math. Z. 54 (1951), 97-101. MR 13, 202. MR 0043073 (13:202a)
  • [2] S. E. Dickson, Decomposition of modules. II. Rings without chain conditions, Math. Z. 104 (1968), 349-357. MR 37 #5252. MR 0229678 (37:5252)
  • [3] L. Fuchs, Torsion preradicals and ascending Loewy series of modules, J. Reine Angew. Math. 239 (1970), 169-179. MR 0285565 (44:2783)
  • [4] E. Matlis, Decomposable modules, Trans. Amer. Math. Soc. 125 (1966), 147-179. MR 34 #1349. MR 0201465 (34:1349)
  • [5] R. B. Warfield, Jr., Decomposability of finitely presented modules, Proc. Amer. Math. Soc. 25 (1970), 167-172. MR 40 #7243. MR 0254030 (40:7243)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13.40

Retrieve articles in all journals with MSC: 13.40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0281708-X
Keywords: Loewy module, primary decomposition, torsion module, finitely generated module, Noetherian Lowey module, T-ring, Loewy series, structure theory for modules
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society